Nevada, 2012High Wind in Nevada, December 2, 2012
December 2, 2012 · NWS LKN · 1 event in 1 county or zone
A strong Pacific storm system brought high winds to Humboldt county. Wind gusts up to 68 mph were observed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Pacific storm system brought high winds to Humboldt county. Wind gusts up to 68 mph were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Dec 2, 2:22 AM PST, 6 hours 18 minutes earlier.
Area forecast discussion, Dec 2, 2:22 AM PST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
222 AM PST SUN DEC 2 2012
.SYNOPSIS...MANY LOCATIONS CAN ANTICIPATE WINDY CONDITIONS TODAY AS
A PACIFIC SYSTEM CLOSES IN ON THE REGION. THIS MOISTURE LADEN STORM
WILL PUSH ACROSS NORTHERN AND CENTRAL NEVADA TODAY. EXPECTING VALLEY
RAINS AND MOUNTAIN SNOWS WITH THE SNOW LEVELS RANGING FROM EIGHT
THOUSAND TO SIX THOUSAND FEET. TONIGHT EXPECTING THE TEMPERATURES TO
DROP BELOW FREEZING...BLACK ICE FORMATION POSSIBLE AFTER MIDNIGHT.
WINDS AND PRECIPITATION WILL WEAKEN ON MONDAY AND TUESDAY...BUT
ANOTHER STORM SYSTEM IS LOOMING ON THE HORIZON AND EXPECTED ON
WEDNESDAY.
&&
.SHORT TERM...TODAY THROUGH TUESDAY. ANOTHER MAJOR STORM IS ON DECK
TO IMPACT THE LKN CWA TODAY. EXPECTING MULTIPLE EMBEDDED PERTURBATIONS.
WHILE THE GOLDEN STATE WILL BE GETTING THE LIONS SHARE OF THE
MOISTURE...THE SILVER STATE IS BRACING FOR SOME PRETTY IMPRESSIVE
QPF. THE NAM IS MORE BULLISH WITH THE QPF FOR HUMBOLDT AND ELKO
COUNTIES...BUT GENERALLY GOOD CONSENSUS BETWEEN THE GFS AND NAM
WITH REGARD TO THE PLACEMENT OF THE PRECIP SHIELD AND THE TIMING
OF SIGNIFICANT QPE BETWEEN 18Z TO 00Z. THE ONLY SPECIOUS
DIFFERENCE IS A BULLS EYE THAT THE NAM MOVES INTO SOUTHERN LANDER
AND WESTERN NYE COUNTY...WHICH SEEMS UNLIKELY BUT IF PROVES TO BE
TRUE WILL BE A CONCERN FOR FLOODING. EXPECTING A STRATIFORM AND
PROLONGED EVENT...WITH MOST OF THE QPF EXPECTED IN THE WARM
SECTOR. EVEN IN THE LEE OF THE SIERRA...EVIDENCE OF DEEP LAYER
MOISTURE SPILLS OVER WITH...PWS SURGING OVER .60 OF AN
INCH...WHICH IS IMPRESSIVE BY HIGH DESERT STANDARDS IN DECEMBER.
ADDITIONALLY...A STRONG JET WILL PENETRATE THE LKN CWA YIELDING
POSITIVE U AND V COMPONENT ANOMALIES. AT 700 MB BOTH THE NAM AND GFS
HINT TOWARD 75+ KNOTS OVER THE NORTHERN ZONES AND 60+ KNOTS OVER THE
CENTRAL ZONES. KEPT THE STRUCTURE OF THE NPW AS IS WITH A HIGH WIND
WARNINGS OVER HUMBOLDT...NORTHERN LANDER/EUREKA AND NORTHERN ELKO
AND A WIND ADVISORY OVER THE REMAINING ZONES.
LAST BUT NOT LEAST WITH THIS SYSTEM...EXPECTING SIGNIFICANT IMPACTS
TO SURFACE TRANSPORTATION..IE ROAD CONDITIONS. IN ADDITION TO
WINDS...EXPECTING PATCHES OF BLACK ICE TO FORM AFTER MIDNIGHT WHEN
THE TEMPERATURES DROP BELOW FREEZING. STAY TUNED FOR MORE DETAILS.
WINDS AND PRECIPITATION WILL TAPER OFF ON MONDAY AND TUESDAY AS
RIDGING BUILDS BACK INTO THE REGION. BY 12Z TUESDAY THE ECMWF
BRINGS THE 576 DAM NORTH OF HIGHWAY 50...EXPECTING AFTERNOON TEMPS
IN 50S ACROSS THE VALLEYS OF THE NORTHERN ZONES.
.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. THE MODELS ARE IN
FAIRLY GOOD AGREEMENT. MAIN CHANGES MADE TO FORECAST...DROP DAYTIME
TEMPERATURES A FEW DEGREES.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. A VERY LOW AMPLITUDE RIDGE
CENTERED OVER THE PACIFIC COULD DELIVER SUBSTANTIAL STRATIFORM
PRECIPITATION FOR AREAS NORTH OF INTERSTATE 80. SNOW LEVELS WILL BE
NEAR MOUNTAIN TOPS TUESDAY NIGHT LOWERING TO AROUND 7500 FEET BY
WEDNESDAY NIGHT. THUS VALLEY RAIN AND MOUNTAIN SNOW IS EXPECTED. THE
FLOW ALOFT IS PROGRESSIVE WHICH WILL LIMIT ANY GIVEN SITE ABOVE 8000
FEET TO AROUND 4 TO 6 INCHES OF SNOW. HIGH TEMPERATURES IN THE
50S...LOWS IN THE 30S.
THURSDAY. UNSETTLED CONDITIONS WILL BRING A FEW SHOWERS AS A BRIEF
DIRTY NORTHWEST FLOW ALOFT DEVELOPS. HIGH TEMPERATURES IN THE 40S.
THURSDAY NIGHT THROUGH SATURDAY. THIS WILL BE A DRY PERIOD WHERE
THERE IS SOME INDICATION OF A COLD TROUGH BEGINNING TO SAG DOWN OVER
THE WEST. HOWEVER MODELS ARE GETTING OUT OF SYNC A BIT TOWARDS THE
END OF THE PERIOD. HIGH TEMPERATURES IN THE 40S...LOWS IN THE 20S.
&&
.AVIATION...WINDS ARE THE MAIN ISSUE FOR TODAY THROUGH THIS EVENING.
GUSTS TO 50 KTS ARE POSSIBLE IN THE VICINITY OF KWMC AND KEKO LATE
MORNING THROUGH AFTERNOON. SOME BLOWING DUST MAY REDUCE VISIBILITY
AHEAD OF A COLD FRONT. NW WIND SHIFT ALONG COLD FRONTAL PASSAGE IS
ESTIMATED TO OCCUR AROUND NOON AT KWMC...AROUND 3 PM AT KEKO.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON FOR HUMBOLDT
COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND
NORTHERN EUREKA COUNTY.
WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING
FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...RUBY
MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...
SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY.
&&
97/92/92
Hazardous weather outlook, Dec 2, 2:30 AM PST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
230 AM PST SUN DEC 2 2012
NVZ030-031-033>041-022230-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
230 AM PST SUN DEC 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.
.DAY ONE...TODAY.
MANY LOCATIONS CAN ANTICIPATE WINDY CONDITIONS TODAY AS
A PACIFIC SYSTEM CLOSES IN ON THE REGION. THIS STORM WILL BRING
SIGNIFICANT MOISTURE TO NORTHERN AND CENTRAL NEVADA. LATER TONIGHT
EXPECTING THE TEMPERATURES TO DROP BELOW FREEZING...BLACK ICE
FORMATION POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY.
WINDS AND PRECIPITATION WILL WEAKEN ON MONDAY. MILD CONDITIONS
WILL LINGER INTO MID WEEK WITH THE NEXT STORM LOOMING ON THE
HORIZON AND EXPECTED WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
High Wind, Humboldt
- When
- December 2, 8:40 AM PST to 11:00 AM PST
- Where
- Humboldt forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.407, -118.112 (the zone’s center; the record gives no point)
Winds gusted to 68 mph at the Morey Creek RAWS, 65 mph at the Double H RAWS, and 61 mph at the Rose Creek NDOT mesonet site.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Guam, December 2 to 3, 2012$10 million · 1 event
- Flash Flooding and Debris Flows in California, December 2 to 5, 2012$613,000 · 56 kt wind · 30 events
- Dense Fog in Minnesota, December 2, 20122 injured · $20,000 · 1 event
- High Wind in Wyoming, December 2 to 3, 201272 kt wind · 22 events
- Dense Fog in Wisconsin, December 2 to 3, 201220 events
- Dense Fog in Virginia, December 2, 20127 events
- Debris Flows and Flood in California, December 2, 201278 kt wind · 7 events
- Flooding in Oregon, December 2 to 6, 20127 events
- Flooding and Dense Fog in California, December 2 to 4, 2012$10,000 · 6 events
- High Wind in Wyoming, December 2, 201263 kt wind · 5 events
- High Wind in Montana, December 2, 201267 kt wind · 4 events
- High Wind in Wyoming, December 2, 201269 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415618.